Alert archive / Texas / Tornado Warnings in 2026

Tornado Warning 2, NWS Amarillo, TX

March 5, 2026Collingsworth County, Texas

NWS Amarillo, TX issued this tornado warning at Mar 5, 2026, 9:08 PM CST for Collingsworth County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2026, 9:08 PM CST (03:08 UTC)
Expired
Mar 5, 2026, 9:45 PM CST
In force
37 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Observed
Hail
2.5 in

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 126 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 5:43 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

641 
WFUS54 KAMA 060308
TORAMA
TXC087-060345-
/O.NEW.KAMA.TO.W.0002.260306T0308Z-260306T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
908 PM CST Thu Mar 5 2026

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Central Collingsworth County in the Panhandle of Texas...

* Until 945 PM CST.

* At 907 PM CST, a confirmed tornado was located near Quail, or 13 
  miles northwest of Wellington, moving northeast at 30 mph.

  HAZARD...Damaging tornado and tennis ball size hail.

  SOURCE...Storm chaser video confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lutie, Dozier, Quail, and Samnorwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3487 10044 3494 10052 3517 10033 3498 10009
TIME...MOT...LOC 0307Z 229DEG 25KT 3495 10042 

TORNADO...OBSERVED
MAX HAIL SIZE...2.50 IN

$$

DGW
1 follow-up statement
310 
WWUS54 KAMA 060334
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
934 PM CST Thu Mar 5 2026

TXC087-060345-
/O.CON.KAMA.TO.W.0002.000000T0000Z-260306T0345Z/
Collingsworth TX-
934 PM CST Thu Mar 5 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR CENTRAL
COLLINGSWORTH COUNTY...

At 934 PM CST, a severe thunderstorm capable of producing a tornado
was located over Samnorwood, or 9 miles south of Shamrock, moving
northeast at 30 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Samnorwood and Lutie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3491 10033 3496 10037 3516 10031 3498 10009
TIME...MOT...LOC 0334Z 229DEG 25KT 3508 10024 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50IN

$$

DGW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 5, 5:13 PM CST, 3 hours 55 minutes earlier. Its key messages:

  • Issued at 1149 AM CST Thu Mar 5 2026
  • A potential for severe thunderstorms exist in the central to eastern Panhandles this afternoon into evening. All hazards, to include large hail, damaging winds, and tornadoes will have to be watched for with any storm development.
  • Elevated to critical fire weather conditions are expected to exist for the combined Panhandles Friday afternoon.
Area forecast discussion, Mar 5, 5:13 PM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
513 PM CST Thu Mar 5 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1149 AM CST Thu Mar 5 2026

- A potential for severe thunderstorms exist in the central to
  eastern Panhandles this afternoon into evening. All hazards, to
  include large hail, damaging winds, and tornadoes will have to
  be watched for with any storm development.

- Elevated to critical fire weather conditions are expected to
  exist for the combined Panhandles Friday afternoon.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 1149 AM CST Thu Mar 5 2026

Ample moisture and shear are expected to gradually increase from
south to north across the eastern combined Panhandles today.
However, the amount of coverage of these storms remains with low
confidence. Low clouds continue to clear out as a quasi-warm
moves towards the Panhandles from the south. A leeside low just
to the northwest will continue to provide a decent pressure
gradient and give the Panhandles some breezy winds, but will also
help develop a dry line that is expected to extend southward
through the FA. Areas to the east of this dryline have the
potential for thunderstorms this afternoon/evening with areas to
the western combined Panhandles should see elevated to critical
fire weather conditions. This dryline is expected to tighten up
later in the day and may be the most define after dark.

Based on an 18Z balloon sounding there is a cap currently over the
area thanks to some morning fog as well as dry H7 to H5 layer.
Some better H7 theta-e advection is currently progged later this
evening and mainly for the southwest TX Panhandle. Clouds will
need to clear and H7 moisture advection is needed in order for
storms to start firing. Confidence in any storms firing before the
early evening hours is low at this time.

As moisture advection east of the dryline continues to increase
this afternoon, MUCAPE values are progged to rise into the 1000
to 1500 J/Kg range, higher if you trust the NAM and its moist
bias. What will make the storms ugly today if they do get going
will be the strong SE surface winds on the moist side of the
dryline. This will not only increase the bulk shear, but it will
add to the low level helicity for the tornado potential. Once
storms get going and spinning, all hazards will be in play with a
potential for hail up to 3" in diameter and the potential for
tornadoes, maybe even some straightline winds.

The upper level trough currently bringing todays weather will
continue to approach the Panhandles tomorrow. As it does so, the
dryline will get pushed east into OK and bring dry and windy
conditions to the combined Panhandles. Elevated to critical fire
weather conditions are expected for Friday afternoon. Some eastern
parts of the Panhandle may still receive some decent rainfall
this evening, and may hold some higher Tds into the eastern
Panhandles. A surface trough will bring west winds around 25 to
maybe even 30 mph. H85 winds around 40 to 45 kts will add the
potential for gusts in the 40 to 50 mph range for Friday
afternoon as well. A frontal passage from the north is progged to
move into the combined Panhandles after sunset tomorrow.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1149 AM CST Thu Mar 5 2026

Thanks to a frontal passage Friday night, afternoon highs will start
out the long term period with near average highs in the upper 50s.
Gradual warming is expected to occur thereafter with H5 heights
rising going into Mon ahead of a potential cutoff low approaching.
Afternoon highs are currently progged to get into the lower to mid
80s on Monday with H85 temps progged to warm to 22 degrees C. The
next potential weather maker (aforementioned cutoff low) will be
moving in Mon night into Tue. The NBM introduces PoPs starting Mon
night and going all the way into Tue night. Being a ways out, any
potential rain and thunderstorms should get confined to a 6 to maybe
12 hour period in this time frame, and should see the PoPs shrink in
time. Depending on this system and rain, temperatures could get back
into the lower 80s again for Tue. The next potential front will be
associated with this system and is progged to come in sometime Tue
or Tue night and at least cooler the afternoon highs for Wed down
into the 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 512 PM CST Thu Mar 5 2026

VFR conditions are expected through the next 24 hours. The current
breezy winds will begin to subside around sunset and maintain at
10-15 kts through the night. Winds will strengthen again tomorrow at
all terminals with some gusts around 40 kts

&&

.FIRE WEATHER...
Issued at 1149 AM CST Thu Mar 5 2026

Tonight a dryline will move off to the east. Tomorrow the
Panhandles are expected to stay on the dry side with additional
dry air moving in from the west. The surface trough bringing the
dry air will also bring with it some breezy westerly winds.
Tomorrow, westerly winds in the 25 to 35 mph range with gusts up
to 45 mph are expected to combine with RH values near 10 percent
or less. RFTI values are expected to top out in the 5 to 7 range,
especially across the central to western combined Panhandles.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 8 PM CST this evening for TXZ001.

     Red Flag Warning from 11 AM to 8 PM CST Friday for TXZ001>003-
     006>008-011>013-016>018-317.

     Fire Weather Watch from Friday morning through Friday evening
     for TXZ004-005-009-010-014-015-019-020.

OK...Red Flag Warning until 8 PM CST this evening for OKZ001.

     Red Flag Warning from 11 AM to 8 PM CST Friday for OKZ001-002.

     Fire Weather Watch from Friday morning through Friday evening
     for OKZ003.

&&

SHORT TERM...03
LONG TERM....03
AVIATION...52
Hazardous weather outlook, Mar 5, 12:45 PM CST, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1245 PM CST Thu Mar 5 2026

OKZ001>003-TXZ001>020-317-060645-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1245 PM CST Thu Mar 5 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a low to moderate chance for showers and thunderstorms
across the central and eastern Panhandles this afternoon. Strong
to severe thunderstorms will be possible with large hail and
damaging winds being the primary hazards. A tornado cannot be
ruled out, especially in the eastern Panhandles.

Elevated to critical fire weather conditions are expected in the
western Panhandles this afternoon due to breezy, dry, and warm
conditions. A Red Flag Warning is in effect for Cimarron and
Dallam counties from 12 PM through 8 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread elevated to critical fire weather conditions is
anticipated for Friday across the Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed for the afternoon and evening of
Thursday.

In the hours before

Special weather statement, Mar 5, 7:09 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Amarillo TX
709 PM CST Thu Mar 5 2026

TXZ019-020-060145-
Donley TX-Collingsworth TX-
709 PM CST Thu Mar 5 2026

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL COLLINGSWORTH AND
CENTRAL DONLEY COUNTIES THROUGH 745 PM CST...

At 708 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Lelia Lake, or 7 miles south of Clarendon, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarendon and Lelia Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 10096 3518 10081 3518 10075 3508 10044
      3475 10079 3475 10085
TIME...MOT...LOC 0108Z 209DEG 49KT 3484 10085

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DGW
Special weather statement, Mar 5, 7:18 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Amarillo TX
718 PM CST Thu Mar 5 2026

TXZ015-020-060145-
Wheeler TX-Collingsworth TX-
718 PM CST Thu Mar 5 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WHEELER AND
NORTHEASTERN COLLINGSWORTH COUNTIES THROUGH 745 PM CST...

At 717 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Vinson, or 16 miles northeast of Wellington,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Wheeler and northeastern Collingsworth Counties.

This includes Interstate 40 between mile markers 173 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3497 10014 3546 10001 3546 10000 3492 10000
TIME...MOT...LOC 0117Z 206DEG 43KT 3502 10000

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DGW
Special weather statement, Mar 5, 7:54 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
754 PM CST Thu Mar 5 2026

TXZ019-060230-
Donley TX-
754 PM CST Thu Mar 5 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DONLEY COUNTY
THROUGH 830 PM CST...

At 754 PM CST, Doppler radar was tracking a strong thunderstorm near
Brice, or 12 miles south of Clarendon, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarendon, Hedley, and Lelia Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for the
Panhandle of Texas.

&&

LAT...LON 3497 10088 3486 10060 3475 10070 3475 10097
TIME...MOT...LOC 0154Z 209DEG 17KT 3476 10085

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

DGW
Local storm report, Mar 5, 8:21 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
821 PM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     Hail             10 SE Hedley            34.77N 100.52W
03/05/2026  E1.75 Inch       Collingsworth      TX   Storm Chaser

&&

RLF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:09 PM CSTSpecial Weather StatementAMADonley36 min
Mar 5, 7:18 PM CSTSpecial Weather StatementAMAWheeler27 min
Mar 5, 7:33 PM CSTSevere Thunderstorm WarningAMACollingsworth, Donley57 min
Mar 5, 7:54 PM CSTSpecial Weather StatementAMADonley36 min
Mar 5, 8:08 PM CSTSevere Thunderstorm WarningAMACollingsworth, Donley67 min
Mar 5, 8:29 PM CSTSevere Thunderstorm WarningAMACollingsworth, Wheeler61 min
Mar 5, 8:58 PM CSTTornado WarningAMACollingsworth, Donley32 min
Mar 5, 9:15 PM CSTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Wheeler60 min
Mar 5, 9:43 PM CSTTornado WarningAMACollingsworth, Wheeler47 min
Mar 5, 10:02 PM CSTSpecial Weather StatementAMAWheeler28 min
Mar 5, 10:11 PM CSTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Wheeler37 min
Mar 6, 12:49 AM CSTWind AdvisoryAMADallam, Deaf Smith, Hansford, Hartley, Moore, Oldham and 1 more17 hr

Nearby

Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.